MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24706
Medical Device Problem Codes Material Separation (1562); Use of Device Problem (1670); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon protector dislodged inside the patient.A coyote balloon was selected for use in the tibioperoneal trunk to treat stenosis.The coyote balloon was passed to the tibioperoneal trunk.However, there was difficulty advancing the balloon any further.The balloon was attempted to be advanced several times by retracting the balloon catheter and then advancing forward.The balloon though, would not advance further.It was decided to exchange the balloon for a smaller coyote balloon.The new balloon was prepped.On fluoro, an artifact was observed.The second coyote balloon was advanced over the guidewire to the tibial peroneal trunk.At the same location, there was also difficulty advancing this balloon.Despite several attempts, it could not advance.The guidewire and balloon catheter were removed together.It was then decided to ivus the area to determine if something was left inside the patient.A surgeon was called it to remove it.Ivus found nothing, and the surgeon would not open up the artery without confirmation of a detached component.It was thought that the second balloon was advanced into the dislodged balloon protector.The balloon was then jammed into the balloon protector during advancement.When it was removed, so was the balloon protector.The procedure was completed.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17351827
Report Number2124215-2023-34197
Device Sequence Number6042227
Product Code DQY
UDI-Device Identifier08714729796718
UDI-Public08714729796718
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model Number24706
Device Catalogue Number24706
Device Lot Number0030648892
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2023
Initial Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown